Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2014  |  Volume : 60  |  Issue : 2  |  Page : 187-188  

Vemurafenib-induced bilateral facial palsy

FNU Shailesh1, M Singh1, U Tiwari2, LF Hutchins3 
1 Department of Internal Medicine, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA
2 Department of Clinical and Translational Research, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA
3 Department of Hematology and Oncology, University of Arkansas for Medical Sciences, Little Rock, Arkansas, USA

Correspondence Address:
Dr. FNU Shailesh
Department of Internal Medicine, University of Arkansas for Medical Sciences, Little Rock, Arkansas
USA

The United States Food and Drug Administration (FDA) approved Vemurafenib in August 2011, for treatment of melanoma with BRAF V600 mutation. It has shown improvement in the median overall survival of melanoma patients. The most common adverse effects of vermurafenib are arthralgia, rash, alopecia, photosensitivity and fatigue. Other infrequent and severe adverse reactions reported in patients include keratocanthomas, hypersensitivity, Stevens Johnson Syndrome, toxic epidermal necrolysis, uveitis, QT prolongation, and hepatotoxicity. We hereby present a case of bilateral facial palsy as an adverse effect of vemurafenib therapy, seen after six weeks of commencement of the drug. Complete resolution of the symptoms was seen when the patient was taken off vemurafenib.


How to cite this article:
Shailesh F, Singh M, Tiwari U, Hutchins L F. Vemurafenib-induced bilateral facial palsy.J Postgrad Med 2014;60:187-188


How to cite this URL:
Shailesh F, Singh M, Tiwari U, Hutchins L F. Vemurafenib-induced bilateral facial palsy. J Postgrad Med [serial online] 2014 [cited 2019 Dec 7 ];60:187-188
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2014;volume=60;issue=2;spage=187;epage=188;aulast=Shailesh;type=0


 
Saturday, December 7, 2019
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer